MAUDE Adverse Event Report: SYNTHES GMBH BURR ATCH, XL ANGLED FOR PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

SYNTHES GMBH BURR ATCH, XL ANGLED FOR PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 05.001.063
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: air hose device, burr attachment device x2, saw attachment/in-line device, (b)(6) 2021.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr attachment device produced heat, excessive noise, did not function, had cosmetic damage-worn etch and an illegible labeling etch.It was further determined that the device failed pretest for marking & labeling and function test.It was noted in the service order that the device did not work while in use with an air hose device, two burr attachment devices and a saw attachment/in-line device.This event did not occur during surgery.It was reported that there were no delays to a surgical procedure and the procedure was completed as intended.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
BURR ATCH, XL ANGLED FOR PEN DRIVE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12581829
Report Number8030965-2021-08397
Device Sequence Number3763225
Product Code ERL
UDI-Device Identifier07611819927285
UDI-Public07611819927285
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1